Alert archive / Texas / Flash Flood Warnings in 2010

Flash Flood Warning 19, NWS Amarillo, TX

November 11, 2010Potter County, Randall County, Texas

NWS Amarillo, TX issued this flash flood warning at Nov 11, 2010, 9:21 PM CST for Potter County, Randall County, Texas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 11, 2010, 9:21 PM CST (03:21 UTC)
Expired
Nov 11, 2010, 11:15 PM CST
In force
114 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Flood severity
None

Counties Potter County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 18 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 11, 7:29 PM CST, 1 hour 52 minutes earlier.

Area forecast discussion, Nov 11, 7:29 PM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
729 PM CST THU NOV 11 2010

.UPDATE...
INCREASED POPS REMAINDER OF THE NIGHT AS LINE OF SHOWERS AND STORMS
BEGINNING TO DEVELOP IN ADVANCE OF COLD FRONT.

&&

.PREV DISCUSSION... /ISSUED 559 PM CST THU NOV 11 2010/

AVIATION...
DETERIORATING WX EXPECTED FIRST 12 HOURS OF THIS CYCLE DUE TO
COMBINATION OF STRONG COLD FRONTAL PASSAGE AND APPROACHING UPPER
LEVEL LOW PRESSURE SYSTEM FROM SW US. EXPECT RAIN TO SPREAD INTO THE
AREA THIS EVENING AND CONTINUE PERIODICALLY THRU ABOUT MIDDAY FRIDAY.
SOME CONCERN FOR LIGHT SNOW MIXING IN AT KDHT AND KGUY AND HAVE
RETAINED THE MIX FOR NOW. SLOW IMPROVEMENT SEEN DURG FRIDAY AFTERNOON
FROM WEST TO EAST.

ANDRADE

PREV DISCUSSION... /ISSUED 325 PM CST THU NOV 11 2010/

DISCUSSION...
SELY LOW-LEVEL WINDS HAVE CAUSED DWPTS TO RISE SIGNIFICANTLY TDA...
WITH VALUES 15 TO 25 DEG F HIGHER THAN THOSE OF 24 HOURS AGO NOTED
OVER MOST SECTIONS.  MSTR WILL CONTINUE TO IMPROVE...ESPECIALLY
ACROSS SERN HALF OF FCST AREA...WITH GOOD PROSPECTS FOR PCPN TNGT.
TSTMS EXPECTED TO DEVELOP AS COLD FRONT MOVES THRU THIS EVE AND
TNGT...WITH GREATEST THREAT FOR THUNDER ACROSS SERN ZONES.

POPS HAVE BEEN INCREASED TNGT OWING TO EXPECTED FORCING FROM DYNAMICS
IN SW FLOW ALOFT AND STRONG CONVERGENCE ALONG FRONT.  INITIALLY
SATURATED COLUMN WILL COOL LATE TNGT...WITH POSSIBILITY OF LIGHT SNOW
PRODUCTION OVER NWRN ZONES.  MID-LEVEL TROF PASSES OVERHEAD ON FRI...
WITH PCPN ENDING FROM W TO E.  FRI EXPECTED TO BE MUCH COOLER WITH
MAXIMA IN 40S ALL ZONES.

MODEST TEMPERATURE RECOVERY FCST FOR SAT...WITH HIGH-LEVEL CLOUDS
KEEPING MAXIMA BELOW CLIMO.  HIGHLY AMPLIFIED MID-LEVEL NW FLOW AND
CLOUDS WILL CAUSE SUN TO BE COOLER.  SLIGHT CHC POPS HAVE BEEN
RETAINED FOR SUN NGT AND MON AS LONGWAVE TROF TRAVERSES AREA.  LIGHT
SNOW MAY MIX IN ACROSS NWRN ZONES.  NO POPS IN LATER PERIODS.  03

COCKRELL

FIRE WEATHER...
COOLER WEATHER AND INCREASING ATMOSPHERIC MOISTURE WILL HELP TO KEEP
RELATIVE HUMIDITY VALUES WELL ABOVE CRITICAL LEVELS OVER THE NEXT
SEVERAL DAYS. DRY SOUTHWEST WINDS WILL RETURN ON TUESDAY.  03

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

02/10
Hazardous weather outlook, Nov 11, 3:30 PM CST, 5 hours 51 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
330 PM CST THU NOV 11 2010

OKZ001>003-TXZ001>020-121200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
330 PM CST THU NOV 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF THE TEXAS AND OKLAHOMA
PANHANDLES THIS EVENING. THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE
EASTERN OKLAHOMA PANHANDLE AND THE SOUTHEAST HALF OF THE TEXAS
PANHANDLE OVERNIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS
TIME. HOWEVER...SOME OF THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING HEAVY RAIN.

LIGHT SNOW WILL BE POSSIBLE LATE TONIGHT ACROSS THE WESTERN OKLAHOMA
PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE. AT THIS TIME...ANY
ACCUMULATIONS ARE EXPECTED TO REMAIN UNDER ONE INCH.

.DAYS TWO THROUGH SEVEN...

LIGHT SNOW WILL BE POSSIBLE EARLY FRIDAY MORNING ACROSS THE WESTERN
OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE. AT THIS TIME...
ANY ACCUMULATIONS ARE EXPECTED TO REMAIN UNDER ONE INCH.

THUNDERSTORMS ARE POSSIBLE FRIDAY MORNING IN THE EASTERN TEXAS
PANHANDLE. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.
HOWEVER GUSTY WINDS AND SMALL HAIL ARE POSSIBLE WITH THE STRONGEST
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER
REPORTS OF PRECIPITATION AND SNOWFALL AMOUNTS ARE APPRECIATED.

CLK

In the hours before

Special weather statement, Nov 11, 7:14 PM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
714 PM CST THU NOV 11 2010

TXZ007-008-012-017-120200-
HUTCHINSON TX-MOORE TX-POTTER TX-RANDALL TX-
714 PM CST THU NOV 11 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CST FOR NORTHERN
RANDALL...POTTER...EASTERN MOORE AND WESTERN HUTCHINSON COUNTIES.

AT 708 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LINE OF STRONG THUNDERSTORMS FROM 6 MILES NORTH OF LAKE
MEREDITH TO 10 MILES SOUTHWEST OF AMARILLO...MOVING NORTHEAST AT 30
MPH.

ONE HALF INCH HAIL IS POSSIBLE WITH THIS LINE OF STORMS.

ANDRADE
Special weather statement, Nov 11, 8:06 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
806 PM CST THU NOV 11 2010

TXZ007-008-012-013-017-120245-
HUTCHINSON TX-MOORE TX-POTTER TX-CARSON TX-RANDALL TX-
806 PM CST THU NOV 11 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CST FOR RANDALL...
NORTHWESTERN CARSON...POTTER...SOUTHEASTERN MOORE AND WESTERN
HUTCHINSON COUNTIES.

AT 759 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LINE OF STRONG THUNDERSTORMS FROM 10 MILES NORTH OF
STINNETT TO 5 MILES WEST OF CANYON...MOVING NORTHEAST AT 30 MPH.

THIS LINE OF STORMS HAS A HISTORY OF PRODUCING SMALL HAIL...AND WILL
CONTINUE TO BE CAPABLE OF PRODUCING SMALL HAIL ALONG WITH VERY HEAVY
RAINFALL.

ANDRADE
Special weather statement, Nov 11, 9:05 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
905 PM CST THU NOV 11 2010

TXZ008-013-120345-
HUTCHINSON TX-CARSON TX-
905 PM CST THU NOV 11 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 945 PM CST FOR NORTHERN CARSON AND
HUTCHINSON COUNTIES.

AT 903 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 5 MILES SOUTH OF BORGER...MOVING
NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS IS POSSIBLE WITH THIS STORM.

ANDRADE

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 7:29 PM CSTAreal Flood AdvisoryAMAPotter, Randall3 hr
Nov 11, 10:23 PM CSTAreal Flood AdvisoryAMACarson, Hutchinson, Roberts3 hr
Nov 12, 5:41 AM CSTWinter Weather AdvisoryAMAArmstrong, Carson, Deaf Smith, Oldham, Potter, Randall5 hr

Nearby

Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.